Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the pluricanonical map of threefolds
of general type

Author: Dong-Kwan Shin
Journal: Proc. Amer. Math. Soc. 124 (1996), 3641-3646
MSC (1991): Primary 14E05, 14J30
MathSciNet review: 1389536
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $X$ be a smooth minimal threefold of general type and let $n$ be an integer $>1$. Assume that the image of the pluricanonical map $\Phi _{n}$ of $X$ is a curve. Then a simple computation shows that $n$ is necessarily $2$ or $3$. When $n=2$ with a numerical condition or when $n=3$, we obtain two inequalities $\chi (\mathcal {O}_{X})\leq \text {min}\{-1,2-2q_{1}\}$ and $q_{1}\leq \dfrac {3}{14}{K_{X}}^{3}+1$, where $q_{1}$ is the irregularity of $X$ and $\chi (\mathcal {O}_{X})$ is the Euler characteristic of $X$.

References [Enhancements On Off] (What's this?)

  • 1. E. Bombieri, Canonical models of surfaces of general type, Publ. Math. IHES, 42, (1973), 447-495. MR 47:6710
  • 2. P. Griffiths and J. Harris, Principles of Algebraic Geometry, Wiley, New-York, 1978. MR 80b:14001
  • 3. R.Hartshorne, Algebraic Geometry, Springer-Verlag, New-York-Heidelberg, 1977. MR 57:3116
  • 4. Y. Kawamata, Hodge theory and Kodaira dimension, Algebraic varieties and analytic varieties (ed. S. Iitaka), Adv. Stud. in Pure Math., vol. 1 (1983), 317-327. MR 85j:14012
  • 5. Y.Kawamata, K.Matsuda, and K.Matsuki, Introduction to the minimal model problem, Algebraic Geometry, Sendai, 1985 (ed. T. Oda), Adv. Stud. in Pure Math., vol. 10 (1987), 283-360. MR 89e:14015
  • 6. J. Kollár, Higher direct images of dualizing sheaves I, Ann. of Math., 123, (1986), 11-42. MR 87c:14038
  • 7. K.Matsuki, On pluricanonical maps for 3-folds of general type, J. Math. Soc. Japan, 38 (1986), no. 2, 339-359. MR 87g:140436
  • 8. Y. Miyaoka, The Chern classes and Kodaira dimension of a minimal variety, Algebraic Geometry, Sendai, 1985 (ed. T. Oda), Adv. Stud. in Pure Math., vol. 10 (1987), 449-476. MR 89k:14022
  • 9. K. Ueno, Classification of algebraic varieties and compact complex spaces, Lecture Notes in Math., Springer-Verlag, Berlin, 1975. MR 58:22062

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 14E05, 14J30

Retrieve articles in all journals with MSC (1991): 14E05, 14J30

Additional Information

Dong-Kwan Shin
Affiliation: Department of Mathematics, Konkuk University, Seoul, 143–701, Korea

Keywords: Threefold of general type, pluricanonical map, fiber space, Euler characteristic
Received by editor(s): June 12, 1995
Additional Notes: This paper is supported by KOSEF and Dae-Yang Foundation
Communicated by: Eric M. Friedlander
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society